Time adaptivity in the diffusive wave approximation to the shallow water equations

Nathan Collier, Hany Radwan, Lisandro D. Dalcín, Victor M. Calo

Research output: Contribution to journalArticlepeer-review

8 Scopus citations

Abstract

We discuss the use of time adaptivity applied to the one dimensional diffusive wave approximation to the shallow water equations. A simple and computationally economical error estimator is discussed which enables time-step size adaptivity. This robust adaptive time discretization corrects the initial time step size to achieve a user specified bound on the discretization error and allows time step size variations of several orders of magnitude. In particular, the one dimensional results presented in this work feature a change of four orders of magnitudes for the time step over the entire simulation. © 2011 Elsevier B.V.
Original languageEnglish (US)
Pages (from-to)152-156
Number of pages5
JournalJournal of Computational Science
Volume4
Issue number3
DOIs
StatePublished - May 2013

ASJC Scopus subject areas

  • Computer Science(all)
  • Theoretical Computer Science
  • Modeling and Simulation

Fingerprint Dive into the research topics of 'Time adaptivity in the diffusive wave approximation to the shallow water equations'. Together they form a unique fingerprint.

Cite this